Alert archive / South Dakota / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Sep 5, 2016, 3:34 PM CDT for 15 counties in South Dakota; 6 counties in Minnesota. It took effect at Sep 5, 2016, 5:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2016, 3:34 PM CDT (20:34 UTC)
- In effect from
- Sep 5, 2016, 5:00 PM CDT
- Expired
- Sep 6, 2016, 6:55 AM CDT
- In force
- 14 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
All 21 counties
Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 52 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WGUS63 KFSD 052034 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 334 PM CDT MON SEP 5 2016 MNZ080-081-089-090-097-098-SDZ053>056-058>062-060445- /O.NEW.KFSD.FF.A.0004.160905T2200Z-160906T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-SANBORN-MINER- LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS 334 PM CDT MON SEP 5 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST MINNESOTA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...MURRAY...NOBLES... PIPESTONE AND ROCK. IN SOUTH DAKOTA...AURORA...DAVISON... HANSON...LAKE...MCCOOK...MINER...MINNEHAHA...MOODY AND SANBORN. * THROUGH TUESDAY MORNING * WEATHER CONDITIONS...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MID EVENING THEN QUICKLY TRACK TO THE EAST. A SECOND ROUND OF THUNDERSTORMS ARRIVES AFTER MIDNIGHT AND IS EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL THROUGH TUESDAY MORNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS OF 4 TO 5 INCHES. * IMPACTS...HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
078 WGUS63 KFSD 060159 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 859 PM CDT MON SEP 5 2016 SDZ050-052-057-063>065-061200- /O.EXA.KFSD.FF.A.0004.000000T0000Z-160906T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREGORY-JERAULD-BRULE-CHARLES MIX-DOUGLAS-HUTCHINSON- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...WAGNER...PLATTE...LAKE ANDES... MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO... TRIPP...CLAYTON 859 PM CDT MON SEP 5 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL SOUTH DAKOTA...JERAULD. IN SOUTH CENTRAL SOUTH DAKOTA...BRULE... CHARLES MIX...DOUGLAS AND GREGORY. IN SOUTHEAST SOUTH DAKOTA... HUTCHINSON. * THROUGH TUESDAY MORNING * WEATHER CONDITIONS...THUNDERSTORMS WILL BEGIN TO DEVELOP BY 11 PM AND MAY PRODUCE LOCALLY HEAVY RAINFALL THROUGH TUESDAY MORNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE. * IMPACTS...HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ080-081-089-090-097-098-SDZ053>056-058>062-061200- /O.CON.KFSD.FF.A.0004.000000T0000Z-160906T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-SANBORN-MINER- LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS 859 PM CDT MON SEP 5 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST MINNESOTA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST MINNESOTA...COTTONWOOD... JACKSON...MURRAY...NOBLES...PIPESTONE AND ROCK. IN SOUTH DAKOTA...AURORA...DAVISON...HANSON...LAKE...MCCOOK...MINER... MINNEHAHA...MOODY AND SANBORN. * THROUGH TUESDAY MORNING * WEATHER CONDITIONS....THUNDERSTORMS WILL BEGIN TO DEVELOP BY 11 PM AND MAY PRODUCE LOCALLY HEAVY RAINFALL THROUGH TUESDAY MORNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS OF 4 TO 5 INCHES. * IMPACTS...HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
866 WGUS63 KFSD 060917 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 417 AM CDT TUE SEP 6 2016 MNZ080-081-089-090-097-098-SDZ050-052>065-061500- /O.CON.KFSD.FF.A.0004.000000T0000Z-160906T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-GREGORY-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... CLAYTON 417 AM CDT TUE SEP 6 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST MINNESOTA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST MINNESOTA...COTTONWOOD... JACKSON...MURRAY...NOBLES...PIPESTONE AND ROCK. IN SOUTH DAKOTA...AURORA...BRULE...CHARLES MIX...DAVISON...DOUGLAS... GREGORY...HANSON...HUTCHINSON...JERAULD...LAKE...MCCOOK... MINER...MINNEHAHA...MOODY AND SANBORN. * UNTIL 10 AM CDT THIS MORNING * WEATHER CONDITIONS....SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING IN SOUTHEAST SOUTH DAKOTA...AND DEVELOP OVER MORE OF SOUTHWEST MINNESOTA. LOCALLY HEAVY RAINFALL WILL STILL BE A THREAT...WITH 1 TO 3 INCHES POSSIBLE IN A SHORT TIME OVER ALREADY SOGGY AREAS. * IMPACTS...HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
130 WGUS63 KFSD 061155 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 655 AM CDT TUE SEP 6 2016 MNZ080-081-089-090-097-098-SDZ050-052>065-061300- /O.CAN.KFSD.FF.A.0004.000000T0000Z-160906T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-GREGORY-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... CLAYTON 655 AM CDT TUE SEP 6 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST MINNESOTA AND SOUTH DAKOTA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WERE DECREASING AND BECOMING SPOTTY EARLY THIS MORNING. THE MOST CONCENTRATED REMAINING STORMS IN SOUTHWEST MINNESOTA DO NOT PRESENT A FLASH FLOOD THREAT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Sep 5, 1:08 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 5, 1:08 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 108 PM CDT MON SEP 5 2016 .SHORT TERM...(Today and Tonight) Issued at 430 AM CDT Mon Sep 5 2016 Current shower/storm band should continue to fade slowly in intensity and coverage into the early daylight hours, with activity remaining south and east of FSD likely to be pretty much gone by mid morning. While clouds with this system will also decrease, areas of lower clouds will likely continue to develop during the next several hours. As we get into late morning and afternoon, the stratus will break up but scattered to broken clouds will redevelop at gradually higher levels. We have been projecting enough breaking up for some decent heating by this afternoon, but the heating may have to do its best through modest breaks, especially over the northern and western parts of the area. Redevelopment of a few storms still seems possible this afternoon, mainly close to the front over the northern and western parts of the area, but most of the storms should hold off until tonight. Will still go for highs today ranging from 80 northwest of Huron to 90 along the Missouri River from Yankton to Sioux City. The latter area should receive the most sunshine and heating of the warm and humid air, with mixing aided by a strong southerly wind, while winds will be less strong to the northwest. Significant storm redevelopment tonight is pretty certain. It looks like the storms will not be as widespread as we have had during the night soon to end. This and expected wind fields/shear will likely favor more nighttime supercell development in the unstable air, and the SPC day 1 outlook looks good, both for the threat and the threat area. Likely pops look good for now with the less massive coverage, but the severe storms and heavy rain threat will be around. The latter is logical based on slower storm system movement than on the night just passing, and copious moisture pooling near and ahead of the drifting frontal boundary. A flash flood watch may need to be considered when and if we can achieve a better focus on the threat area, Low temperatures tonight should vary from 60 northwest to 70 southeast. although it looks like the .LONG TERM...(Tuesday through Sunday) Issued at 430 AM CDT Mon Sep 5 2016 Abbreviated discussion due to ongoing storms early this morning. Active pattern will repeat itself again on Tuesday, though unlike Sunday and today, am finding it difficult to discern timing of an appreciable break in the rainfall threat during the day Tuesday, as models generally show weak support for precipitation from a mid to upper level wave tracking slowly northeast across the forecast area throughout the day. This could result in fair amount of cloud cover along with off and on rain/storms through the day, a scenario which is seen in many of the high-res CAMs. Thus will stick with fairly high pops throughout the day, but these will likely be refined to indicate more well-defined breaks as effects from convection today and tonight become a little more clear. That said, models consistent in showing modest instability and decent shear to support isolated severe threat in our southeast. Although ultimate location will be dependent upon boundary locations and potential heating to support greater instability, current model runs point to better threat southeast of KYKN-KFSD-KMWM line. Large hail and damaging winds will again be primary severe concern, though enhanced low level shear near boundaries could bring an isolated tornado threat as well. Large scale lift continues through Tuesday night, with good chance for persistent rainfall across the southeast half of the forecast area, generally south of Lake Andes to Madison SD to Marshall MN line. Given potential for multiple rounds of rainfall, will continue to highlight mention of locally heavy rainfall in HWO. Rivers still running well below flood stage due to relatively dry conditions over the past few weeks, but may have to start watching for localized flood risk on smaller streams or urban areas. Stronger wave finally swings through late Wednesday/Wednesday evening. While this will bring a break in the pattern, the stronger wave interacting with lingering boundaries, moderate instability and slightly weaker shear, could still produce an isolated severe threat Wednesday afternoon/evening. Again though, location highly dependent on previous activity and difficult to discern at this time. Longer range continues to feature a brief break from the rain Thursday, followed by another upper trough swinging through the northern Plains Thursday night and Friday. Next weekend currently looking on the dry side with comfortable high temperatures mainly in the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1256 PM CDT Mon Sep 5 2016 Complicated forecast across the area. Stationary boundary from Yankton to Marshall may become the focus for isolated/scattered convection if enough surface heating occurs. If surface based storms develop, they would be capable of all types of severe weather through the evening hours. To the north and west of the boundary, MVFR/IFR stratus will remain through the afternoon. Uncertain on what stratus will do through the evening hours. Models are suggesting additional storms developing in north central Nebraska lifting northeast through the overnight. This may impact all three TAF sites, but KHON and KSUX are on the edge. Could see gusty straight line winds with storms after 06z. Could also get some low lying fog/stratus to develop on backside of departing MCS. Have added mention in KFSD taf, but not KHON or KSUX at this time. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && SHORT TERM... LONG TERM...JH AVIATION...BT
Hazardous weather outlook, Sep 5, 12:00 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1200 PM CDT MON SEP 5 2016 MNZ071-SDZ038>040-050-052>061-063>065-068-061700- LINCOLN MN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX- DOUGLAS-HUTCHINSON-BON HOMME- 1200 PM CDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA... SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COMPLEX OF THUNDERSTORMS IS EXPECTED TO LIFT NORTHEAST THROUGH THE OUTLOOK AREA IN THE EARLY MORNING HOURS TUESDAY. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS UP TO 80 MPH AND HALF DOLLAR SIZE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL PERSIST ACROSS THE AREA TUESDAY THROUGH WEDNESDAY. THE RISK OF SEVERE WEATHER DURING THIS TIME APPEARS LOW...HOWEVER LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE...ESPECIALLY TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AFTER MIDNIGHT TONIGHT. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-066-067-069>071-061700- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN SD-YANKTON- CLAY SD-UNION- 1200 PM CDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE OUTLOOK AREA LATE AFTERNOON THROUGH THE EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. AN ISOLATED TORNADO COULD ALSO DEVELOP EARLY IN THE EVENING. ADDITIONAL THUNDERSTORMS WILL BECOME POSSIBLE LATE TONIGHT AS A COMPLEX LIFTS NORTHEAST THROUGH THE REGION. ISOLATED WIND GUSTS UP TO 70 MPH AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL PERSIST ACROSS THE AREA TUESDAY THROUGH WEDNESDAY. THE RISK OF SEVERE WEATHER DURING THIS TIME APPEARS LOW...HOWEVER LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE...ESPECIALLY TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AFTER 4 PM CDT THIS AFTERNOON.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:49 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 56 min |
| Sep 5, 12:03 AM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Minnehaha, Moody | 42 min |
| Sep 5, 12:47 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union, Yankton | 43 min |
| Sep 5, 1:27 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 48 min |
Nearby
Flash Flood Watches in South Dakota, 2016Flash Flood Watches in Minnesota, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.